Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 512, NWS Jackson, MS

August 21, 2005Lowndes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 21, 2005, 5:18 PM CDT for Lowndes County, Mississippi. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2005, 5:18 PM CDT (22:18 UTC)
Expired
Aug 21, 2005, 6:15 PM CDT
In force
57 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 39 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 5:32 PM CDTTSTM WND DMGColumbus, MSNUMEROUS TREES DOWN IN COLUMBUS AREA. SIGNIFICANT LIMB DAMAGE REPORTED BY NEWS MEDIA.
Aug 21, 5:35 PM CDTTSTM WND DMG3 N Columbus, MSNUMEROUS TREES AND TREE LIMBS DOWN CAUSING POWER OUTAGES ALONG HIGHWAY 45 REPORTED BY LOWNDES COUNTY EMERGENCY OPERATIONS CENTER.
Aug 21, 5:35 PM CDTHAIL 0.883 N Columbus, MSNICKEL SIZE HAIL ALONG HIGHWAY 45 THREE MILES NORTH OF COLUMBUS REPORTED BY LOWNDES COUNTY EMERGENCY MANAGERS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2005-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2005-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
194 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 212218
SVRJAN
MSC087-212315-
/O.NEW.KJAN.SV.W.0512.050821T2218Z-050821T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CDT SUN AUG 21 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LOWNDES COUNTY IN NORTHEAST MISSISSIPPI
  THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS

* UNTIL 615 PM CDT

* AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR COLUMBUS AFB...AND MOVING
  SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLUMBUS AND 7 MILES NORTHWEST OF NEW HOPE BY 615 PM CDT

IN TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF 
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY 
LIGHTNING.

LAT...LON 3368 8826 3366 8846 3336 8854 3335 8832

$$

BANNAN
2 follow-up statements
000 
WWUS54 KJAN 212244
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CDT SUN AUG 21 2005

MSC087-212315-
/O.CON.KJAN.SV.W.0512.000000T0000Z-050821T2315Z/
LOWNDES MS-
543 PM CDT SUN AUG 21 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR
EASTERN LOWNDES COUNTY...

AT 540 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR COLUMBUS...MOVING SOUTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL LOWNDES COUNTY AT 600 PM CDT

NUMEROUS TREE LIMBS HAVE ALSO BEEN REPORTED DOWN CAUSING POWER 
OUTAGES NORTH OF THE CITY OF COLUMBUS OFF OF HIGHWAY 45. 

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3368 8826 3366 8846 3336 8854 3335 8832

$$

CAB
000 
WWUS54 KJAN 212314
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
614 PM CDT SUN AUG 21 2005

MSC087-212324-
/O.EXP.KJAN.SV.W.0512.000000T0000Z-050821T2315Z/
LOWNDES MS-
614 PM CDT SUN AUG 21 2005

...THE SEVERE THUNDERSTORM WARNING FOR LOWNDES COUNTY HAS WEAKENED 
BELOW SEVERE LIMITS AND HAS BEEN ALLOWED TO EXPIRE...

LAT...LON 3368 8826 3366 8846 3336 8854 3335 8832

$$

CAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:10 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Aug 21, 2:10 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CDT SUN AUG 21 2005

.DISCUSSION...PRIMARY FORECAST CONCERNS IN THE SHORT TERM (TONIGHT
THROUGH MONDAY) CONTINUE TO REVOLVE AROUND HEAT AND AFTN/EVENING
SHOWER/TSTM COVERAGE. WILL LET HEAT ADVISORY EXPIRE AT 8 PM WITH THE
HIGH HEAT INDEXES ACROSS THE REGION. THE DOMINANT DEEP LAYER LEVEL
RIDGE REMAINS IN CONTROL THE WEATHER OVER THE LOWER MS VALLEY
REGION. ANOTHER WARM AND HUMID DAY IS IN STORE FOR MONDAY. AS NOTED
BY MIDSHIFT...SOME DOUBT DOES CREEP INTO THE PICTURE FOR MONDAY:
WITH THE EXPECTATION FOR BETTER CONVECTIVE COVERAGE OVER NORTH
CENTRAL/EAST CENTRAL MS...BELIEVE THAT CLOUD COVER AND PRECIPITATION
MAY LIMIT HEAT INDICES TO A MORE TOLERABLE RANGE.  HOWEVER...HEAT
INDICES MAY STILL BE JUST AS HIGH OVER WRN AREAS WHERE CONVECTIVE
COVERAGE WILL BE LESS. WITH THIS IN MIND WILL GO WITH A HEAT
ADVISORY FOR THE WESTERN AREAS FOR MONDAY. MODELS CONTINUE TO KEEP THE
UPPER RIDGE ENTRENCHED ACROSS THE REGION. MODELS CONTINUE TO SLOW THE
MOVEMENT OF THE SURFACE FRONT...COMING ACROSS OUR NORTHERN COUNTIES BY THE
LONG TERM PORTION OF THE FORECAST.

CONCERNING PRECIPITATION CHANCES FOR TONIGHT THROUGH MONDAY:
EXPECT ISOLATED TO SCATTERED CONVECTION TO END BY AFTER DARK. BY MONDAY
AFTERNOON THE EFFECTS OF THE APPROACHING SURFACE FRONT WILL BE OBSERVED
...MAINLY OVER NORTH CENTRAL MISSISSIPPI. WENT GENERALLY WITH GFS TEMPS.

/#17/

TUESDAY...THE GFS AND THE UKMET BRINGS THE BOUNDARY INTO THE
NORTHERN PORTIONS OF THE AREA EARLY TUESDAY MORNING. THE NAM IS A
LITTLE SLOWER MOVING THE BOUNDARY INTO THE AREA TUESDAY AFTERNOON.
NONE OF THE MODELS HAVE HANDLED THIS FRONT VERY WELL BUT WILL GO
WITH THE GFS/UKMET SOLUTION. BOTH THE GFS AND UKMET ARE BRINGING A
FAIRLY STRONG 500MB SHORT WAVE INTO THE NORTHWESTERN PORTIONS OF THE
AREA EARLY TUESDAY MORNING...THUS BOTH MODELS SEEM TO BE DEVELOPING
AN MCS OVER OKLAHOMA AND MOVING IT SOUTHEASTWARD INTO AREA DURING THE
OVERNIGHT HOURS...THUS GUIDANCE IS GOING LIKELY POPS DURING THE
OVERNIGHT HOURS IN THE NORTHWEST. PRECIPITABLE WATER VALUES ON
TUESDAY ARE FORECAST TO BE 2.3 TO 2.5 INCHES AND THERE IS NO
SHORTAGE OF INSTABILITY WITH LIS OF NEAR -8...ML CAPES OF 2400 TO
2800 J/KG AND K-INDEXS OF NEAR 40. EXPECT TUESDAY TO CONTINUE TO BE
A WET DAY WITH THE FRONTAL BOUNDARY SLOWLY DRIFTING SOUTH...THUS THE
FOCUS OF AFTERNOON THUNDERSTORMS SHIFTING A LITTLE FURTHER EAST AND
SOUTH THROUGH THE AFTERNOON HOURS.

WEDNESDAY...THE COLD FRONT WILL CONTINUE TO EXTEND ACROSS THE
CENTRAL PORTIONS OF THE AREA. EXPECT AFTERNOON SHOWERS AND
THUNDERSTORMS TO FORM ALONG THE BOUNDARY AS IT WILL SIT ALMOST
STATIONARY...BUT WILL BEGIN TO DRIFT A LITTLE FURTHER SOUTH INTO
THURSDAY. PRECIPITABLE WATER VALUES WILL REMAIN HIGH NEAR 2.0 TO 2.2
INCHES. AS MENTIONED IN THE PREVIOUS AFD THE LOWER DEWPOINTS WILL
NOT REALLY MAKE IT INTO OUR AREA AFTER THE BOUNDARY PUSHES SOUTH AS
THE UPPER LEVEL SUPPORT WILL BE WELL TO THE NORTH.

THURSDAY THROUGH SUNDAY...ON THURSDAY THE BOUNDARY WILL SHIFT
SOUTHWARD AND WILL EXTEND ALONG THE SOUTHERN PORTIONS OF THE AREA.
AS MENTIONED ON WEDNESDAY THE FOCUS OF AFTERNOON CONVECTION WILL BE
NEAR THE BOUNDARY BUT WILL BE A LITTLE FURTHER SOUTH ON THURSDAY. BY
FRIDAY THE FRONTAL BOUNDARY WILL EXTEND ALONG THE COAST AND WILL BE
VERY WEAK. THE GFS IS TRYING TO BUILD A SURFACE HIGH PRESSURE RIDGE
INTO THE NORTHER PORTIONS OF THE AREA ON FRIDAY AND OVER THE ENTIRE
AREA ON SATURDAY INTO SUNDAY. IF THE GFS IS RIGHT WE MAY SEE THE
LOWER DEW POINTS AFTER ALL BY NEXT WEEKEND. GUIDANCE TEMPERATURES
LOOK GOOD THROUGH THE PERIOD SO MADE VERY LITTLE CHANGES.

/#15/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY FROM UNTIL 8 PM THIS EVENING FOR
     MSZ018-MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-
     MSZ031-MSZ032-MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-
     MSZ039-MSZ040-MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-
     MSZ047-MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-
     MSZ055-MSZ056-MSZ057-MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-
     MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.

     HEAT ADVISORY FROM 10 AM MONDAY TO 7 PM MONDAY FOR MS018-
     MSZ019-MSZ025-MSZ034-MSZ035-MSZ036-MSZ040-MS041-MSZ042-MSZ047.

LA...HEAT ADVISORY FROM UNTIL 8 PM THIS EVENING FOR LAZ007-LAZ008-
     LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

     HEAT ADVISORY FROM 10 AM MONDAY TO 7 PM MONDAY FOR LAZ007-LAZ008-
     LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

AR...HEAT ADVISORY FROM UNTIL 8 PM THIS EVENING FOR ARZ074-ARZ075.

     HEAT ADVISORY FROM 10 AM MONDAY TO 7 PM MONDAY FOR ARZ074-ARZ075.

&&

SHORT TERM: 17
LONG TERM: 15
Hazardous weather outlook, Aug 21, 2:10 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CDT SUN AUG 21 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
221827-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
127 PM CDT SUN AUG 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

...SEASONAL THREATS...
THE COMBINATION OF HIGH HEAT AND HUMIDITY OVER THE OUTLOOK AREA
WILL RESULT IN AFTERNOON HEAT INDEX VALUES ABOVE 105 DEGREES OVER
NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS AND THE NORTHWEST
DELTA OF MISSISSIPPI ON MONDAY. HEAT INDICES WILL BE NEAR 110 IN PORTIONS
OF EXTREME SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI...GENERALLY
NORTHWEST OF A CROSSET ARKANSAS TO GREENVILLE TO A GREENWOOD
MISSISSIPPI LINE.

... PLEASE REFER TO THE HEAT ADVISORY FOR MORE DETAIL.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT SUNDAY AUGUST 28TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

17

In the hours before

Special weather statement, Aug 21, 4:19 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT SUN AUG 21 2005

MSZ043-049-212200-
MADISON MS-RANKIN-
419 PM CDT SUN AUG 21 2005

...STRONG THUNDERSTORM NEAR THE ROSS BARNETT RESERVOIR...

AT 419 PM CDT...DOPPLER RADAR FROM THE NATIONAL WEATHER SERVICE
INDICATED A STRONG THUNDERSTORM JUST SOUTH OF THE ROSS BARNETT
RESERVOIR MAINLY IN NORTH RANKIN COUNTY. THIS STORM WAS MOVING SLOWLY
TO THE SOUTH AND WILL AFFECT THE CITIES OF FLOWOOD...BRANDON...AND
POSSIBLY PEARL BY 5 PM.

THUNDERSTORM WIND GUSTS BETWEEN 45 AND 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND TORRENTIAL RAINFALL ARE THE MAIN HAZARDS
ASSOCIATED WITH THIS THUNDERSTORM. BECAUSE OF THE SLOW MOVEMENT...
HEAVY RAINFALL MAY RESULT IN THE PONDING OF WATER ON AREA ROADWAYS
AND OTHER LOW-LYING AREAS.

BANNAN
Special weather statement, Aug 21, 4:30 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT SUN AUG 21 2005

MSZ050-051-056-057-212215-
JASPER-NEWTON-SCOTT-SMITH-
430 PM CDT SUN AUG 21 2005

...STRONG THUNDERSTORM DEVELOPING OVER I 20...

AT 430 PM CDT...DOPPLER RADAR FROM THE NATIONAL WEATHER SERVICE
INDICATED DEVELOPING THUNDERSTORM OVER THE FOUR COUNTY BORDER OF
SMITH...SCOTT...NEWTON...AND JASPER. THIS DEVELOPING THUNDERSTORM
WILL SOON ENCOUNTER A STRONG OUTFLOW BOUNDARY FROM STRONG
THUNDERSTORMS IN RANKIN COUNTY. THIS OUTFLOW BOUNDARY MAY ENHANCE
THE DEVELOPING THUNDERSTORMS ALLOWING THEM TO BECOME STRONG AND
POSSIBLY SEVERE.

THUNDERSTORM WIND GUSTS IN EXCESS OF 45 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND TORRENTIAL RAINFALL WILL BE POSSIBLY WITH
THESE DEVELOPING THUNDERSTORMS. PLEASE STAY TUNED TO THE NATIONAL
WEATHER SERVICE FOR FURTHER DETAILS ON THESE DEVELOPING
THUNDERSTORMS.

BANNAN
Special weather statement, Aug 21, 4:50 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT SUN AUG 21 2005

MSZ049-055-212240-
RANKIN-SIMPSON-
450 PM CDT SUN AUG 21 2005

...STRONG THUNDERSTORMS TO DEVELOP NEAR THE SIMPSON...RANKIN
COUNTY LINE...

AT 450 PM CDT...DOPPLER RADAR FROM THE NATIONAL WEATHER SERVICE IN
JACKSON INDICATED TWO OUTFLOW BOUNDARIES CONVERGING  OVER NORTHERN
SIMPSON...SOUTHERN RANKIN COUNTY. THIS WILL LIKELY BE THE AREA FOR
ADDITIONAL STRONG THUNDERSTORMS TO DEVELOP. WITH THE AMOUNT OF
INSTABILITY IN THE ATMOSPHERE THERE IS THE POSSIBILITY THAT A STORM
OR TWO MAY BECOME SEVERE.

THUNDERSTORM WIND GUSTS IN EXCESS OF 45 MPH...FREQUENT TO ALMOST
CONSTANT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINFALL WILL BE
POSSIBLE WITH THESE DEVELOPING THUNDERSTORMS. PLEASE STAY TUNED TO
THE NATIONAL WEATHER SERVICE FOR FURTHER DETAILS ON THESE DEVELOPING
THUNDERSTORMS.

BANNAN
Special weather statement, Aug 21, 4:54 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CDT SUN AUG 21 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
220000-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
454 PM CDT SUN AUG 21 2005

            ...RECORD BREAKING HEAT THIS AFTERNOON...

THE HOT SPELL THAT HAS GRIPPED THE AREA OVER THE PAST FEW DAYS
KICKED IT UP A NOTCH TODAY AS AFTERNOON TEMPERATURES SOARED PAST 100
DEGREES AT MANY REPORTING SITES. SEVERAL SITES HAVE REPORTED
RECORDING BREAKING TEMPERATURES TODAY.

AFTERNOON HEAT INDEX VALUES CLIMBED ABOVE 100 DEGREES AT MANY SITES
BY 10 AM THIS MORNING. BY 2 PM HEAT INDICES AT MOST STATIONS RANGED
FROM 107 TO 114...144 AT REPORTED HATTIESBURG AND 111 REPORTED AT
MERIDIAN.

THE FOLLOWING INFORMATION IS PRELIMINARY. FINAL OFFICIAL
HIGH TEMPERATURES WILL BE ISSUED LATER THIS AFTERNOON.

STATION       PRELIMINARY HIGH          RECORD/PREV RECORD
 NAME        TEMPERATURE TODAY            FOR THIS DATE

JACKSON             101                     103 IN 2000

VICKSBURG           103                     101 IN 2000

GREENWOOD           102                     101 IN 2000

MERIDIAN             98                     104 IN 1980

GREENVILLE          102                     103 IN 1980

HATTIESBURG          97                     101 IN 1999

COLUMBUS            100

NATCHEZ              95

03

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 3:11 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion34 min
Aug 21, 3:19 PM CDTHeat AdvisoryJANBolivar, Holmes, Humphreys, Issaquena, Leflore, Sharkey and 4 more25 hr
Aug 21, 5:21 PM CDTSevere Thunderstorm WarningJANCarroll54 min
Aug 21, 5:24 PM CDTSevere Thunderstorm WarningJANScott, Smith52 min
Aug 21, 5:25 PM CDTSevere Thunderstorm WarningJANRankin, Simpson65 min
Aug 21, 5:52 PM CDTSevere Thunderstorm WarningJANSimpson, Smith53 min
Aug 21, 6:06 PM CDTSevere Thunderstorm WarningJANHolmes45 min
Aug 21, 6:27 PM CDTSevere Thunderstorm WarningJANYazoo51 min
Aug 21, 6:56 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee34 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.